Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 13, 2007, 5:26 PM EDT for Lewis County, Upshur County, West Virginia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2007, 5:26 PM EDT (21:26 UTC)
- Expired
- Jun 13, 2007, 5:45 PM EDT
- In force
- 19 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Lewis County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 124 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 132126
SVRRLX
WVC041-097-132145-
/O.NEW.KRLX.SV.W.0039.070613T2126Z-070613T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
526 PM EDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UPSHUR COUNTY IN WEST VIRGINIA...
LEWIS COUNTY IN WEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCK CAVE...OR ABOUT 15 MILES SOUTHWEST OF BUCKHANNON...AND MOVING
WEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IRELAND AND WALKERSVILLE BY 540 PM EDT...
THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3880 8032 3871 8033 3874 8045 3877 8044
3880 8048 3883 8047 3886 8053 3887 8058
3889 8059 3889 8059 3890 8037
$$
251 follow-up statement
000
WWUS51 KRLX 132146
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
547 PM EDT WED JUN 13 2007
WVC041-097-132157-
/O.EXP.KRLX.SV.W.0039.000000T0000Z-070613T2145Z/
UPSHUR WV-LEWIS WV-
547 PM EDT WED JUN 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR LEWIS AND UPSHUR COUNTIES
EXPIRES AT 545 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3880 8032 3871 8033 3874 8045 3877 8044
3880 8048 3883 8047 3886 8053 3887 8058
3889 8059 3889 8059 3890 8037
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:14 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 13, 3:14 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 314 PM EDT WED JUN 13 2007 .SYNOPSIS... A BROAD UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE NORTHEAST U.S. EXTENDING SOUTHWEST INTO WEST VIRGINIA WILL DRIFT SLOWLY SOUTHWARD THROUGH THROUGH FRIDAY. HIGH PRESSURE WILL BUILD SLOWLY INTO THE AREA SATURDAY THROUGH THE PERIOD. && .NEAR TERM /THROUGH THURSDAY/... SEVERAL SHORTWAVES ARE ROTATING SOUTHWESTWARD AROUND THE UPPER LOW OFF THE MID ATLANTIC COAST. WITH THE HEATING OF THE DAY DESTABILIZING THE ATMOSPHERE...ALREADY SEEING CONVECTION DEVELOPING. EXPECT THAT THIS CONVECTION WILL CONTINUE TO RUN OFF TO THE SW THIS EVENING. HAVE INCREASED POPS TO LIKELY ACROSS MUCH OF THE LOWLANDS. ALSO WATCHING A SECOND WAVE OF SHOWERS UP ACROSS NRN PA NOW THAT COULD ARRIVE AFTER 00Z IN THE NORTHERN COUNTIES. THESE SHOWERS LOOK LIKE THEY COULD HOLD TOGETHER THROUGH AROUND 3Z BEFORE WEAKENING ACROSS NRN PORTIONS OF THE AREA. SO HAVE HELD ONTO TO SOME LOW POPS THERE THROUGH THE EVENING HOURS. OVERNIGHT...WITH THE HEATING OF THE DAY GONE...SHOULD SEE ACTIVITY WEAKEN TO ONLY SOME ISOLATED SHOWER ACTIVITY...MAINLY OVER THE FAR EASTERN MOUNTAINS AS ANOTHER SHORTWAVE ROTATES THROUGH MD/VA. FOG IS ALSO POSSIBLE AS OTHER THAN SOME PATCHES OF MID DECK CLOUDS...SHOULD SEE THE SKY CLEAR. FOG WILL PROBABLY BE DEPENDENT WHERE IT DOES RAIN. THESE AREAS WILL BE MORE LIKELY TO GET THE FOG. FOR TEMPERATURES...HAVE GONE ON THE HIGHER SIDE BASED UP LAST NIGHTS VALUES AND POTENTIALLY HIGHER DEW POINTS AND WET GROUND. ON THURSDAY...EXPECT THAT THE BETTER CHANCE FOR RAIN WILL BE ACROSS THE SOUTH AS THE UPPER TROUGH AMPLIFIES WITH A GOOD SHORTWAVE TROUGH SLIDING THROUGH. THE BETTER MOISTURE WILL BE ACROSS THE SOUTHERN COAL FIELDS AND MOUNTAINS...SO HAVE GONE HIGHER WITH THE POPS THERE. FURTHER NORTH...BOTH MODELS SHOW THAT THE DRIER AIR ALOFT IS ARRIVING AND SHOULD LIMIT PRECIPITATION THERE. FOR TEMPERATURES...HAVE GONE WITH THE WARMER MAV...BUT NOT AS WARM ACROSS THE NORTHEAST ON WEDNESDAY...BASED ON COOLING ALOFT THAT IS FORECAST TO OCCUR. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... EVENING SHOWERS AND THUNDERSTORMS WILL DIMINISH AND MOVE SOUTH OF THE AREA THURSDAY NIGHT WITH THE UPPER LEVEL VORT MAX. THE BROAD UPPER LEVEL LOW WILL REMAIN OVER GREAT PART OF THE NORTHEAST AND MID ATLANTIC STATES INCLUDING WV THRU FRIDAY...KEEPING CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY ENHANCED BY THE AFTERNOON HEATING ON FRI. BOTH NAM AND GFS MODELS SHOW SIMILAR SOLUTION ON THIS UPPER LOW... WHICH FINALLY LIFT NORTHEAST LATER ON SATURDAY...ALLOWING HIGH PRESSURE AND ASSOCIATED DRIER WEATHER THROUGH MONDAY. LOWS TEMPS WILL REMAIN NEAR NORMAL...AT OR SLIGHTLY BELOW 60 DEG THU...AND SLIGHTLY LOWER FRI NIGHT. HIGHS TEMPS WILL DEPEND ON SKY COVER...WARMER ACROSS THE CENTRAL AND WEST...BUT SLIGHTLY COOLER ALONG THE EASTERN MOUNTAINS WHERE CLOUDS AND RAINFALL ACTIVITY ARE POSSIBLE. MOS NUMBERS LOOK SIMILAR FOR HIGHS...SO USED A BLEND FOR FRIDAYS HIGHS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE GFS BRING A COLD FRONT ACROSS THE GREAT LAKES REGION...FAR AWAY FROM OUR AREA DURING THE WEEKEND HAVING NOT IMPACT ON THE LOCAL REGION SAT AND SUN. NO MAJOR CHANGES MADE AS DRY WEATHER WITH PLENTY OF SUNSHINE AND WARM TEMPERATURES WERE FORECASTED. A SECOND COLD FRONT MOVES THROUGH THE OH VALLEY ON TUESDAY...AND INTO WV TUESDAY EVENING. THE GFS BRING SOME LIGHT QPF AHEAD OF THE FRONT TUESDAY AFTERNOON...AND HIGHER AMOUNTS IN THE EVENING ACROSS THE AREA ALONG THE FRONT. FROM DAY 4 THRU 7...WENT WITH HPC GUIDANCE WHICH CONTINUES TO HAVE THE WARMEST DAYS ON MONDAY AND TUESDAY. ..WITH TEMPERATURES GETTING WELL INTO THE 80S RANGING INTO THE LOWER 90 IN THE WEST. ADJUSTED CHANCE POPS ON DAY 6 WITH THE COLD FRONT APPROACHES FROM OUR WEST. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... WITH THE HEATING OF THE DAY DESTABILIZING THE ATMOSPHERE AND A SHORTWAVE MOVING SW OUT OF WRN NY/WRN PA THIS AFTERNOON...EXPECTING SOME CONVECTION TO DEVELOP IN THE LOWLANDS AS WELL AS THE TERRAIN INDUCED CONVECTION THAT IS ALREADY DEVELOPING IN THE MOUNTAINS. THIS WILL BE AFFECTING MOST SITES THIS AFTERNOON AND THIS EVENING. HAVE GENERALLY PLAYED AS MVFR CONDITIONS IN THE SHOWERS AND THUNDERSTORMS...BUT DID ADD SOME IFR CONDITIONS AT BKW. COULD SEE THE IFR CONDITIONS AT ANY SITE SHOULD THE THUNDERSTORMS POTENTIAL BE REALIZED. FOR TONIGHT...ONCE THE CONVECTION DIES OUT...SHOULD SEE VFR CONDITIONS RETURN. THE BIGGEST QUESTION WILL BE WHETHER THE CLOUDS BREAK AND FOG FORMS OR WILL THE MID DECK HOLD. TYPICALLY...THE ATMOSPHERE HAS DIFFICULTY THIS TIME OF YEAR HOLDING THE CLOUDS OVER NIGHT SO HAVE LEANED TOWARD HAVING FOG DEVELOP...ASSUMING THAT THE RAIN DOES OCCUR THIS AFTERNOON. FOR TOMORROW...DRIER AIR ALOFT DOES MOVE INTO TO NORTHERN PARTS OF THE FORECAST AREA...PKB TO EKN...SO WILL NOT SEE ANY SHOWERS DEVELOP THERE. BUT FURTHER SOUTH...THE AMPLIFICATION OF THE UPPER TROUGH AND SOME ADDITIONAL MOISTURE COULD LEAD TO MORE SHOWERS IN THE COAL FIELDS. AVIATION OUTLOOK THURSDAY THROUGH SUNDAY...IFR FOG IS POSSIBLE AT EKN NEARLY EVERY NIGHT. ISOLD TRW COULD PRODUCE IFR WX THUR. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/ESS NEAR TERM...ESS SHORT TERM...ARJ LONG TERM...ARJ AVIATION...ESS
Hazardous weather outlook, Jun 13, 3:40 AM EDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 340 AM EDT WED JUN 13 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-140745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 340 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE HAIL AND DAMAGING WINDS. THE CULPRITS ARE AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING INTERACTING WITH INCREASED LOW LEVEL MOISTURE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 13, 4:49 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
449 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL KNOTTSVILLE 39.33N 79.97W
06/13/2007 U0.88 INCH TAYLOR XX PUBLIC
EVENT OCCURRED BETWEEN
349 PM 06/13/2007 AND 404 PM 06/13/2007
&&
CORRECTION FOR LAT AND LONThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:27 PM EDT | Severe Thunderstorm Warning | RLX | Taylor | 62 min |
| Jun 13, 4:33 PM EDT | Severe Thunderstorm Warning | RLX | Upshur | 42 min |
| Jun 13, 4:39 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 51 min |
| Jun 13, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Harrison, Taylor | 28 min |
| Jun 13, 5:15 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Webster | 60 min |
| Jun 13, 5:56 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 34 min |
| Jun 13, 5:58 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 32 min |
| Jun 13, 7:14 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Roane | 76 min |
| Jun 13, 7:43 PM EDT | Severe Thunderstorm Warning | RLX | Tyler | 20 min |
| Jun 13, 7:45 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 45 min |
| Jun 13, 7:51 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wood | 54 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.